AF Association

Had a really rough couple of days. Anyone know what this tingling in my arms and fingers is all about?

This thing is hitting me way harder than I expected.

I haven't been in AF for 6 days, but the last 3 days I've been getting lightheaded and tingling down my arms and into my little fingers (normally after I've been on my feet for 20 minutes). Some hours later I get hit by a powerful head rush. Not enough to make me fall over or crash the car, but enough to scare me every time.

These physical symptoms are brining out an anxiety and paranoia that I have never experienced before. How can this be happening to me when I'm in NSR? (plenty of PACs and PVCs but definitely not AF). If I was in AF and feeling this then that would be fine.

I just don't understand why I'm feeling so rubbish when my heart is in rhythm.

Really interested if anyone else has felt tingling in their arms and fingers.

Im thinking one or more of the following;

Vagus nerve aggravation

Side effects to Apixaban


I don't think it's the latter - I don't have any other stroke symptoms.

Tonight my heart is firing with more ectopic beats than normal beats.

I'm in a bit of a state :(

5 Replies

You must feel very frustrated and scared Mejulie69, I have not had Apixiban, only Riveroxiban along side Bisoprolol and Flecainide. The Bisporolol was responsible for tingling at the tips of my fingers and cold feet. The Cardiologist has changed the meds now to Sotolol. If I were you, the first thing I would do was go back to the GP and get referred back to the Cardiologist or Electrophysiologist as you shouldn't feel this bad. Things hopefully can get better for you. You haven't mentioned any other drugs you take which could cause this.


Sorry to hear you are having these frightening symptoms, I would definitely see your gp.

Tingling in the face can be a sign of stroke or tia, I don't know wether tingling in your arms might be. I don't mean to be dramatic or anything but when I had a stroke I was definitely not aware of my classic stroke symptoms until my husband started asking me to lift my arm. I thought I was talking normally to him but was not. I had no idea I had a dropped face at all.

The first I knew was hearing him phone an ambulance. I was feeling woozy ( sat on sofa watching TV) but that's all until l started to come out of it and was then shaking and yawning (!) uncontrollably and could not keep the arm that had been unable to move, still.

I was taken to hospital where I had another more severe stroke which luckily responded to treatment and has left no lasting damage that I am aware of.

I had had af for around a year but had only been diagnosed around ten weeks earlier and was due an appointment to start warfarin the next week.

Sorry for the long reply, ( maybe this is useful info generally? ) I think I'm trying to say are you sure you have had no other symptoms? For myself I would see my gp ( though I hate going) in case these were warning symptoms. I very much hope they are not.

Best wishes that you feeling better soon.


Don't fixate on AF, there are many causes of tingling limbs and one of them may be causing the ectopics/AF as well. You need to see your GP.

1 like

I would most definitely see your GP or phone 111 for advice. Sometimes you can spend too much time self diagnosing and it is obviously worrying you very much.

Best wishes



These symptoms could be caused be reflex hyperventilation triggered by the ectopics. An effective way to avoid this is by counting to five each time you breath out before breathing in again.

If this doesn't work it could be a problem unrelated to your heart, such as trapped nerves at he base of your neck – this can be helped by adopting a very upright posture with your chin slightly pulled in.

If the symptoms continue, I agree with Sandra: you should see your GP.

1 like

You may also like...